MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504302M
Medical Device Problem Codes Material Rupture (1546); Defective Device (2588)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that two 250cc mentor tissue expanders were ¿impacted¿.No further information was provided.This report is for one of two devices.
 
Additional Manufacturer Narrative
Additional information: on may 4, 2020, the mentor failure analysis lab received the device for evaluation.On may 13, 2020, the product investigation was completed.Device investigation summary: during visual inspection of the device, a tear was observed on the posterior aspect measuring approximately 1.5 cm.Microscopic examination in the tear edges, revealed parallel striations that are consistent with markings made by a sharp instrument perforating silicone material.As part of our quality process, the manufacturing records of this 7643661 number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information: on june 15, 2020, mentor became aware that the breast implants experienced bilateral rupture intraoperatively.On june 19, 2020, the updated product investigation was completed.Updated device investigation summary: during visual inspection of the device, a tear was observed on the posterior aspect measuring approximately 1.5 cm.Microscopic examination in the tear edges, revealed parallel striations that are consistent with markings made by a sharp instrument perforating silicone material.As part of our quality process, the manufacturing records of this (b)(6) number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10016307
Report Number1645337-2020-05993
Device Sequence Number3303673
Product Code LCJ
UDI-Device Identifier00081317002383
UDI-Public00081317002383
Combination Product (Y/N)N
Initial Reporter CountryTU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model Number3504302M
Device Catalogue Number3504302M
Device Lot Number7643661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2020
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer05/04/2020
06/15/2020
Initial Report FDA Received Date04/30/2020
Supplement Report FDA Received Date05/14/2020
06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1